Friday, July 10, 2009

Whoops

I was doing my injection last night (affectionately called "shooting up" with Josh and I) and I apparently hit a blood vessel. Has anyone done this? I have a purple bruise the size of a quarter on the right side of my tummy. Doesn't hurt, but it sure isn't pretty to look at. I knew something happened when I pulled the needle out and a bead of blood came out. Then it was kind of stinging and felt hard, so I just massaged the area. Maybe shouldn't have done that?

So I have my first ivf injury. I feel like it's a badge of honor :)

Side note: any of you watch So You Think You Can Dance? I wasn't thrilled with the judges decision on who got kicked off, were you?

5 comments:

Lisa said...

Yes, when I did IVF that happened a few times. They took about a month to go away! Are you on baby asprin? I found out later that that alone will cause you to bleed/bruise much more than usual.

Lauren said...

Huh, interesting! I have stabbed my stomach with a needle probably 60+ times and that has never happened to me.

Wear it like a badge of honor.

Best When Used By said...

You handled the bruising situation well. When it first happened to me I freaked. But a call to my clinic and I was reassured that it is not a big deal and won't adversely affect anything (except the color of your tummy). As Lisa noted, aspirin is a "blood thinner" (it actually inhibits platelets) so after blood draws or anything that makes you bleed, you should hold pressure on the site a little longer. I do watch SYTYCD and I was not happy with the judge's decision either.

Katie said...

I noticed that some shots did that for me while others were like butter sliding in and out. If it happens again, applying pressure for a while will limit the bruising. That seemed to help me!

Lucky Jones said...

Thanks ladies! Yes, I am on baby asprin, I am totally gonna remember to apply pressure so my tummy doesn't look like it's gone 5 rounds with Rocky Balboa :)